October 27, 2013
Today is ACST +10.
Bless Kathleen for covering yesterday evening. She is truly my soul mate.
I Become more and more amazed by the power of the high dose chemo. You might expect to feel some affects either during or just after dosing. But, nooooooo! The first effects are felt with a diminished appetite about 4 days later. After that it quickly goes downhill nausea, total loss of appetite, hiccups, dry mouth, difficulty swallowing, mucositis, diarrhea, vomiting and finally ending with hair loss. Oh, and by the way, these are cumulative, you don’t get to lop off one as anther comes alone for the ride; you end with all of them.
Then, blessedly, these start to subside, first noticed with the diarrhea, which goes from to brown, to yellow to green. What happens here is that high dose chemo attacks all fast dividing cells. These include any and all cancer cells, the entire gastrointestinal system, and hair. Specifically the entire endothelium lining from your mouth to the other end are also killed. So the the side effects are due to our bodies trying to heal as fast as they can resulting in this plethora of side effects. A lot of this healing comes from our newly generated white blood cells which come from our engrafted stem cells. It’s all one giant cascade. The drugs we get are in an effort help us feel better and to ward off infections.
I fully expect this will all have been well worth while. I’ll let you know some months from now.
Thank you, Lord Jesus, for my healing, and for those in whom we name in our prayers, Leighton, Barbara, Herma, Berris, Sylvia, Nicola, Mike, and Joe.
Oh Karl I hope you continue to gain strength and the numbers rise quickly for you. You and Kathleen are in my thoughts and prayers more than you will ever know. Thank you so much for keeping us posted on how you are doing. With love and prayers.
I wish from the bottom of my heart that you get well soon. My prayers are with you and Kathleen for God to give you the strength and courage to continue and the numbers rise quickly. Good night and God Bless you.
Thank you, Luzelena.